Hail, Le Flore
- When
- April 19, 2:10 PM CST
- Where
- Le Flore County, Poteau
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.050, -94.620
Thunderstorms developed during the mid afternoon of the 19th in response to a strong cold front moving through the region. Large hail up to golfball size occurred with these thunderstorms as they swept across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the mid afternoon of the 19th in response to a strong cold front moving through the region. Large hail up to golfball size occurred with these thunderstorms as they swept across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 19, 11:41 AM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1241 PM CDT SUN APR 19 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A COLD FRONT WILL SWEEP THE AREA DURING THE PERIOD. EXPECT SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS POSSIBLE...MAINLY FOR KMLC...KFSM...KFYV...KXNA...KROG. HOWEVER...CANNOT RULE OUT A CHANCE FOR STRONG STORMS AT KTUL...KRVS...AND KBVO...JUST LESS LIKELY. EXPECT CONVECTIVE DEVELOPMENT EARLY TO MID AFTERNOON...WITH CELLS MOVING EAST NORTHEAST 30-35 KTS. GENERALLY VFR CONDITIONS EXCEPT IN PRECIPITATION. SEE EARLIER DISCUSSION BELOW FOR MORE DETAILS. /SA && .PREV DISCUSSION... /ISSUED 1125 AM CDT SUN APR 19 2015/ DISCUSSION... EARLY MORNING CONVECTION HAS PRODUCED AN EXPANSIVE OUTFLOW BOUNDARY THAT HAS PUSHED AGGRESSIVELY EASTWARD. SATELLITE IMAGERY AND VWP DATA SUGGEST THE STABILIZED AIRMASS IS 2-3KFT DEEP AND ENCOMPASSES MUCH OF NE OK. UPWARD FORCING CONTINUES TO INCREASE OVER THE REGION IN ADVANCE OF A MID LEVEL VORT MAX CENTERED OVER SW OK AND WITHIN DIFFLUENT REGION OF MID LEVEL SPEED MAX. THE PRIMARY TROUGH AXIS AND ASSOCIATED VORT MAX REMAINS OVER FAR NW OK AND BOTH ZONES OF FORCING WILL CONTINUE EASTWARD WITH INCREASING LIFT IN THEIR ADVANCE. THE MOST FAVORABLE COMBINATION OF SHEAR / INSTABILITY LOOKS TO REMAIN ACROSS SE OK AND INTO WEST CENTRAL AR...HOWEVER EVEN THIS REGION MAY BE NORTH OF THE PRIMARY WARM SECTOR WHICH WILL BE ESTABLISHED FURTHER SOUTH FROM THE ARKLATEX EASTWARD. FURTHER NORTH THE INFLUENCE FROM THE AFOREMENTIONED OUTFLOW BOUNDARY IS LIKELY TO SIGNIFICANTLY REDUCE INSTABILITY RECOVERY DESPITE INCREASINGLY COLD TEMPS ALOFT. SUPERCELL STORM STRUCTURE IS MOST LIKELY ACROSS SE OK INTO WEST CENTRAL ARKANSAS THIS AFTERNOON WITH LARGE HAIL POTENTIAL /AROUND 2 INCHES IN THE STRONGEST STORMS/ WITH LIMITED LOW LEVEL SHEAR KEEPING THE TORNADIC THREAT LIMITED. FURTHER NORTH A MIXTURE OF MULTICELL AND PERIODIC SUPERCELL STRUCTURE IS LIKELY WITH HAIL THE PRIMARY CONCERN. THE BACKGROUND VORTICITY FIELDS MAY ALLOW FOR PERIODIC LOW LEVEL ROTATION AND FUNNEL CLOUDS WITH ANY STORMS FURTHER NORTH...WEAK LOW LEVEL WINDS AND A LARGELY STABILIZED BOUNDARY LAYER SUGGEST ANY TOR THREAT WILL REMAIN VERY LOW ACROSS THIS REGION. OUTLOOK GRAPHICS ON OUR WEBPAGE WILL CNOTINUE TO BE UPDATED WITH THE LATEST THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 46 66 48 / 60 10 10 10 FSM 75 49 70 48 / 50 30 10 10 MLC 73 48 70 44 / 50 10 0 10 BVO 68 43 67 41 / 60 10 10 0 FYV 69 44 62 41 / 50 40 10 10 BYV 69 46 63 43 / 50 60 10 0 MKO 71 45 67 46 / 50 20 10 10 MIO 65 46 65 43 / 50 30 10 0 F10 72 47 68 46 / 50 10 0 10 HHW 73 50 70 44 / 50 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT SUN APR 19 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT SUN APR 19 2015
...SEVERE WEATHER CHANCES INCREASE THIS AFTERNOON AND EARLY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
ONSET...3 PM TO 8 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...2 PM TO 9 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON THROUGH EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY FROM MID AFTERNOON THROUGH THE EARLY EVENING HOURS...
ESPECIALLY ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
LARGE HAIL...AROUND 2 INCHES...WILL BE POSSIBLE WITH THE STRONGEST
STORMS. ADDITIONALLY...A LIMITED RISK OF TORNADOES WILL EXIST
GENERALLY ALONG AND SOUTH OF A LINE FROM MCALESTER TO FAYETTEVILLE.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WHICH MAY PRODUCE ISOLATED FLASH FLOODING.
GUSTY NORTH WINDS WILL OVERSPREAD THE REGION AS A COLD FRONT SWEEPS
THROUGH LATE THIS AFTERNOON AND EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY THROUGH SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A BRIEF DRY PERIOD IS EXPECTED MONDAY BEFORE THE WEATHER PATTERN
RETURNS TO AN UNSETTLED STATE. THIS WILL RETURN THUNDERSTORM
CHANCES TO THE REGION FOR MUCH OF THE WORK WEEK...WITH PERIODIC
CHANCES FOR SEVERE WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT SUN APR 19 2015
OKZ074>076-192000-
HASKELL OK-LATIMER OK-LE FLORE OK-
237 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER
AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF RED
OAK...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED OAK...MILTON AND BOKOSHE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9480 3503 9467 3490 9517 3498 9521
TIME...MOT...LOC 1937Z 242DEG 29KT 3496 9512The Western Arkansas radar (KSRX), 36 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571858, 571859, 571857, 571860, 571861, 571862, 571863, 571864, 571865, 571866.